Viewing 9 reply threads
  • Author
    Posts
    • #25665
      richard cooling
      Participant

      Hi.  I am 63 yrs. old with 7 yrs. since diagnosis.  Currently, I take .75 mgs. levodopa every 2 hours from waking ’till evening.  If I take less or extend the time between doses, I am “off.”

      I’ve come across statements over the years suggesting the author was able to reduce or eliminate levodopa (sinemet).  I have never been able to verify these claims.  Because Parkinson’s is progressive and incurable, I wondered if anyone has been able to do so after several years of regular use (not initial equilibrium)?

      Kind regards, Richard

    • #25667
      Sherman Paskett
      Participant

      People who have had DBS surgery can often reduce or go off C/D entirely. Like you, I have only seen it increase over time; my dosage has been on the rise lately with 3 increases in the past 12 months.

      When claims of reducing dosage come up, I first ask what they are doing that makes their symptoms improve. There is either a cause or  a misdiagnosis, if you ask me.

      • #25668
        richard cooling
        Participant

        Thank you Sherman, I forgot about DBS.

      • #25702
        Jeffrey Wiens
        Participant

        Like you, I have had Parkinson’s for about 7 years. My levodopa amount increased regularly until I was at the max dosage my neurologist would prescribe. It was then that I seriously considered DBS. I have since had the surgery and would highly recommend it if you qualify for it. It has been a complete game changer for me! I am slowly reducing the medication, and I feel great! I just got it turned on about 3 weeks ago, so it will still be a while, but I hope to get down to 4 pills a day eventually.

    • #25676
      Gary
      Participant

      Richard, if you don’t mind me asking, how are you measuring .75? Have you found a source for DHVY?

    • #25678
      Jon Busch
      Participant

      I was diagnosed with PD in 2009 and have been on the same dosage through all these years (25-100 three times daily). I guess I’m lucky that it has progessed slowly, but in the past few months tremor has been quite bothersome. I am trying out PS128 (an advertiser on this site) because one small study found that it reduces Off-Times). I am now beginning the th ird month and the only thing I’ve noticed is that I have become more regular.I would sue like to hear about anyone having success with alternate therapies.

    • #25679
      richard cooling
      Participant

      Hi Gary-

      I split the tablet, take 1/2; then split the remaining half and take the quarter.  Works in a rough way.

      Don’t know what DHVY is?

    • #25682
      Gary
      Participant

      DHVY is c/l in an oblong shape scored into quarters to facilitate more exact dosage. Drs. in the US are just now getting free samples.

    • #25685
      Toni Shapiro
      Participant

      I have had 2 L/C increases this past year.  It helped the off times I was having about 30 minutes prior to my next dose.  I can usually tell when its close to the time to take L/C.  It mostly starts with my inner Parkinson’s acting up and/or RLS and/or pain in my legs.  That said there are times when I realize that I am well over an hour past due for my scheduled dose and I feel fine, absolutely fine.  During these times I think maybe I should ask my neurologist if I can reduce my meds.  Does anyone else ever feel like they did before Parkinson’s?  I have most all of the symptoms people have listed in the “what are your symptoms thread ” yet there are times I feel well and wonder about not taking L/C which has been so helpful.  I started taking L/C just after diagnosis. I really would be interested if anyone was able to stop L/C and function well without surgery.  Based on what is now known about Parkinson’s and dopamine it doesn’t seems possible.

       

    • #25686
      richard cooling
      Participant

      Agree

    • #25687
      Toni Shapiro
      Participant

      Hi Richard, I am wondering if you recall where you saw the statements about the reduction or elimination of Levodopa and if you feel ok sharing that?  Have you ever forgotten your dose every so often and felt great rather than the usual off feeling like I have? Thanks, all the best. Toni

    • #25697
      Cap Sage
      Participant

      I have noticed the same phenomena, ie. not feeling worse when late dosing C/L. And I’ve also noticed feeling worse 15-30 minutes after taking C/L. I’ve tried to avoid protein 1-hr before and 1-hour after taking C/L.

      Thus, I too have wondered about reducing C/L dosage. I am trying to do this by substituting mucuna-pruriens for part of my former C/L dose.

      Anyone else?

      • #25726
        Janet LeBlanc
        Participant

        I was diagnosed in 2008 and have maNaged to do w/o meds thus far. I do take supplements that include mucuna puriens. The supplements are from a company called CHK Nutrition and must be obtained through a doctors office. I found a dr who worked with these supplements by calling CHK NUTRITION and asking them for alist of Dr’s who ordered their product in my area. (Houston).

Viewing 9 reply threads
  • You must be logged in to reply to this topic.

©2023 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account